MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX3575
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding date of birth, age, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter information such as the name, phone and email address are not available / unknown.[conclusion]: the healthcare professional reported that the during the procedure, the 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil (640cx3575 / 17684939) had issue with resheathing / rezipping.The reported event did not result in any procedural delay and the procedure was successfully completed.There was no report of any patient injury or complication.No additional information related to the procedure and the reported device is available.The 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil was returned for evaluation.The investigational finding is documented below.Investigation summary: a non-sterile 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil was returned contained in a pouch.The returned device underwent visual inspection.The hub was inspected and was observed without any damage.The hypotube was observed with several kinks.The introducer was also observed to be kinked.The support coil and the gripper were in good, normal condition.The embolic coil was outside of the introducer and was in stretched and kinked condition.Under the microscopic inspection, the gripper was observed to be in good condition.Due to the condition of the received device, functional analysis could not be performed.The hypotube has several kinks and the introducer was kinked.The reported issue documented in the complaint that the device had issue with resheathing/rezipping was not confirmed through functional analysis.A review of manufacturing documentation associated with this lot (17684939) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil kinked and stretched are known potential issues associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink and stretching from occurring.The coil kinked and stretched conditions were not originally reported with the complaint.The exact cause of the observed kinked and stretched condition of the embolic coil could not be conclusively determined; however, excessive force may have been inadvertently applied during the procedural handling of the device and/or during the interaction with the concomitant microcatheter.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil left the manufacturing facility in the kinked and stretched condition that was observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the during the procedure, the 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil (640cx3575 / 17684939) had issue with resheathing / rezipping.The reported event did not result in any procedural delay and the procedure was successfully completed.There was no report of any patient injury or complication.No additional information related to the procedure and the reported device is available.The 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil was returned for evaluation which revealed that the embolic coil was stretched and kinked.Based on the product analysis completed on 4/1/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X7.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key8471812
Report Number1226348-2019-00877
Device Sequence Number1315042
Product Code KRD
UDI-Device Identifier10886704030706
UDI-Public10886704030706
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number640CX3575
Device Lot Number17684939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2019
Initial Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1